Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 896, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Oct 26, 2016, 4:52 PM CDT for Garvin County, Murray County, Pontotoc County, Oklahoma. It was in force for 53 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 26, 2016, 4:52 PM CDT (21:52 UTC)
- Expired
- Oct 26, 2016, 5:45 PM CDT
- In force
- 53 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Garvin County, OK, Murray County, OK, Pontotoc County, OK
The radar
The Norman radar (KTLX), 78 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 26, 4:52 PM CDT | HAIL 1 | Vanoss, OK | |
| Oct 26, 5:00 PM CDT | TSTM WND DMG | Stratford, OK | POWER PLOES DOWN. |
| Oct 26, 5:00 PM CDT | TSTM WND DMG | Stratford, OK | POWER POLES DOWN. |
| Oct 26, 5:15 PM CDT | TSTM WND DMG | 7 S Stratford, OK | LARGE TREE LIMBS DOWN |
| Oct 26, 5:24 PM CDT | TSTM WND GST 73 | 5 N Sulphur, OK | |
| Oct 26, 5:35 PM CDT | TSTM WND GST 80 | 4 Nne Sulphur, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.9 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -397 J/kg
- Mixed-layer LCL
- 1039 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
326
WUUS54 KOUN 262152
SVROUN
OKC049-099-123-262245-
/O.NEW.KOUN.SV.W.0896.161026T2152Z-161026T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
452 PM CDT WED OCT 26 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN PONTOTOC COUNTY IN EAST CENTRAL OKLAHOMA...
NORTHEASTERN MURRAY COUNTY IN SOUTHERN OKLAHOMA...
NORTHEASTERN GARVIN COUNTY IN SOUTHERN OKLAHOMA...
* UNTIL 545 PM CDT
* AT 452 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER VANOSS...
MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...EMERGENCY MANAGEMENT HAS REPORTED QUARTER SIZE HAIL AND
WIND GUSTS NEAR 60 MPH WITH THIS STORM.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ADA...STRATFORD...ROFF...FITZHUGH...HICKORY...FITTSTOWN AND VANOSS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3454 9651 3454 9700 3485 9701 3486 9696
3485 9693 3486 9693 3488 9677
TIME...MOT...LOC 2152Z 326DEG 18KT 3477 9688
HAIL...1.00IN
WIND...60MPH
$$
032 follow-up statements
325
WWUS54 KOUN 262212
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
512 PM CDT WED OCT 26 2016
OKC049-099-123-262245-
/O.CON.KOUN.SV.W.0896.000000T0000Z-161026T2245Z/
PONTOTOC OK-MURRAY OK-GARVIN OK-
512 PM CDT WED OCT 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHWESTERN PONTOTOC...NORTHEASTERN MURRAY AND EAST CENTRAL
GARVIN COUNTIES...
AT 512 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF ROFF...MOVING SOUTH AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...EMERGENCY MANAGEMENT.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
STRATFORD...ROFF...FITZHUGH...HICKORY AND VANOSS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3454 9661 3454 9700 3478 9701 3481 9683
TIME...MOT...LOC 2212Z 349DEG 15KT 3469 9689
HAIL...1.25IN
WIND...60MPH
$$
03992
WWUS54 KOUN 262221
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
521 PM CDT WED OCT 26 2016
OKC049-099-123-262245-
/O.CON.KOUN.SV.W.0896.000000T0000Z-161026T2245Z/
PONTOTOC OK-MURRAY OK-GARVIN OK-
521 PM CDT WED OCT 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHWESTERN PONTOTOC...NORTHEASTERN MURRAY AND EAST CENTRAL
GARVIN COUNTIES...
AT 521 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ROFF...MOVING
SOUTH AT 20 MPH.
HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...EMERGENCY MANAGEMENT.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
ROFF...FITZHUGH AND HICKORY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3454 9661 3454 9700 3468 9701 3475 9683
TIME...MOT...LOC 2221Z 341DEG 18KT 3463 9690
HAIL...1.25IN
WIND...70MPH
$$
03What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 26, 2:06 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Oct 26, 2:06 PM CDT, 2 hours 46 minutes before
Area Forecast Discussion National Weather Service Norman OK 206 PM CDT Wed Oct 26 2016 .DISCUSSION... Showers and thunderstorms will remain possible through this evening across portions of Central, Southeast, and South Central OK and western North Texas. A few of these storms may become marginally severe. Meanwhile, a frontal boundary continues to move across portions of the fa. This boundary will stall out this evening. With light winds and moisture ahead of the boundary, some patchy fog will be possible across portions of the fa. Some dense fog may be possible near the boundary but it is a little hard to tell exactly where the dense fog might develop at this time. After this evening, the forecast will remain dry until the middle of next week when models show another frontal boundary could move into parts of the region. Models also show the sfc pressure gradient increasing Friday and Monday which could lead to breezy south to southwest winds across at least part of the fa. These breezy conditions along with warm temperatures and low humidities in parts of the fa could lead to elevated wildfire concerns both afternoons. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 58 80 60 84 / 10 0 0 0 Hobart OK 54 81 59 86 / 10 0 0 0 Wichita Falls TX 62 83 62 86 / 10 0 0 0 Gage OK 47 81 55 89 / 0 0 0 0 Ponca City OK 50 77 60 85 / 0 0 0 0 Durant OK 63 83 61 85 / 40 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 12/25
Hazardous weather outlook, Oct 26, 11:00 AM CDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1100 AM CDT WED OCT 26 2016 OKZ004>048-050>052-TXZ083>090-271600- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1100 AM CDT WED OCT 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... .THUNDERSTORMS... THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF CENTRAL AND SOUTHERN OKLAHOMA THIS AFTERNOON, MAINLY EAST OF INTERSTATE 35 AND SOUTH OF INTERSTATE 44. WIND GUSTS UP TO 60 MPH AND HAIL UP TO HALF DOLLAR SIZE WILL BE THE PRIMARY SEVERE WEATHER CONCERNS. STRONG STORMS MAY LINGER OVER SOUTHEAST PARTS OF OKLAHOMA THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... .FIRE DANGER... HIGHLY ELEVATED FIRE DANGERS WILL BE SEEN FRIDAY AND NEXT MONDAY WITH VERY WARM TEMPERATURES...LOW HUMIDITIES...AND STRONG SOUTHERLY WINDS. THESE CONDITIONS WILL BE MOST PRONOUNCED OVER FAR WESTERN OKLAHOMA AND ADJACENT PARTS OF NORTHERN TEXAS. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Local storm report, Oct 26, 2:45 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
245 PM CDT WED OCT 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM HAIL BYNG 34.87N 96.66W
10/26/2016 E1.00 INCH PONTOTOC OK PUBLIC
&&
TLINDLEYLocal storm report, Oct 26, 3:12 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
312 PM CDT WED OCT 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM HAIL ADA 34.77N 96.68W
10/26/2016 E1.00 INCH PONTOTOC OK EMERGENCY MNGR
HAIL COVERING GROUND.
&&
DWSpecial weather statement, Oct 26, 4:21 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 421 PM CDT WED OCT 26 2016 OKZ030-031-042-262145- POTTAWATOMIE OK-PONTOTOC OK-SEMINOLE OK- 421 PM CDT WED OCT 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL POTTAWATOMIE... NORTHWESTERN PONTOTOC AND SOUTHWESTERN SEMINOLE COUNTIES UNTIL 445 PM CDT... AT 418 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST OF ASHER...MOVING SOUTHEAST AT 20 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... LOCATIONS IMPACTED INCLUDE... ADA...KONAWA...BYNG AND ASHER. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. && LAT...LON 3498 9693 3503 9682 3481 9659 3474 9686 TIME...MOT...LOC 2118Z 328DEG 18KT 3496 9686 03
Local storm report, Oct 26, 4:29 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
429 PM CDT WED OCT 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM HAIL 4 SW LEHIGH 34.43N 96.27W
10/26/2016 E1.00 INCH COAL OK CO-OP OBSERVER
NICKEL AND QUARTER HAIL.
&&
DWSpecial weather statement, Oct 26, 4:36 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
436 PM CDT WED OCT 26 2016
OKZ028-040-042-262200-
PONTOTOC OK-MCCLAIN OK-GARVIN OK-
436 PM CDT WED OCT 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PONTOTOC...
SOUTHEASTERN MCCLAIN AND NORTHEASTERN GARVIN COUNTIES UNTIL 500 PM
CDT...
AT 433 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
BYARS...MOVING SOUTHEAST AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
STRATFORD...BYARS AND VANOSS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
&&
LAT...LON 3466 9705 3492 9707 3492 9705 3491 9701
3492 9698 3496 9694 3473 9683
TIME...MOT...LOC 2133Z 332DEG 21KT 3488 9698
03Special weather statement, Oct 26, 4:47 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
447 PM CDT WED OCT 26 2016
OKZ048-052-262245-
ATOKA OK-BRYAN OK-
447 PM CDT WED OCT 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ATOKA AND
NORTHEASTERN BRYAN COUNTIES UNTIL 545 PM CDT...
AT 446 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF CANEY...MOVING SOUTHEAST AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS OVER 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
ATOKA...CADDO...BOKCHITO...TUSHKA...CANEY...KENEFIC...ARMSTRONG...
BLUE...BOGGY DEPOT PARK AND BENTLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3395 9635 3429 9640 3440 9617 3416 9597
3415 9598 3415 9597 3412 9594 3408 9593
3404 9594
TIME...MOT...LOC 2146Z 326DEG 18KT 3426 9629
03The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 6:26 AM CDT | Special Weather Statement | OUN | Kay, Noble | 49 min |
| Oct 26, 7:21 AM CDT | Special Weather Statement | OUN | Noble | 39 min |
| Oct 26, 7:52 AM CDT | Special Weather Statement | OUN | Payne | 38 min |
| Oct 26, 12:58 PM CDT | Special Weather Statement | OUN | Pottawatomie | 32 min |
| Oct 26, 1:05 PM CDT | Special Weather Statement | OUN | Hughes | 40 min |
| Oct 26, 1:16 PM CDT | Special Weather Statement | OUN | Pottawatomie | 29 min |
| Oct 26, 1:50 PM CDT | Severe Thunderstorm Warning | OUN | Pontotoc, Pottawatomie, Seminole | 40 min |
| Oct 26, 2:28 PM CDT | Severe Thunderstorm Warning | OUN | Pontotoc, Seminole | 47 min |
| Oct 26, 2:31 PM CDT | Areal Flood Advisory | OUN | Hughes | 119 min |
| Oct 26, 3:07 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Pontotoc | 53 min |
| Oct 26, 4:00 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal | 45 min |
| Oct 26, 4:21 PM CDT | Special Weather Statement | OUN | Pontotoc | 24 min |
| Oct 26, 4:36 PM CDT | Special Weather Statement | OUN | Pontotoc | 24 min |
| Oct 26, 4:47 PM CDT | Special Weather Statement | OUN | Bryan | 58 min |
| Oct 26, 4:55 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan | 36 min |
| Oct 26, 5:29 PM CDT | Severe Thunderstorm Warning | OUN | Johnston, Murray, Pontotoc | 46 min |
| Oct 26, 5:41 PM CDT | Special Weather Statement | OUN | Bryan | 49 min |
| Oct 26, 5:54 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Murray | 36 min |
| Oct 26, 6:23 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Love, Marshall | 37 min |
| Oct 26, 6:50 PM CDT | Special Weather Statement | OUN | Love | 40 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.